Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

200 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is it safe to take Oncortex ?

Hello Dr, Iam a 53-year old woman. My skin is comparatively very dry. Since my teenage I am having some itching and irritation at different parts of my feet and elbows and on right knee. I approached many skin specialists, and tried many ointments. They all give temporary cure. A few weeks back, I consulted with a skin specialist and he recommended to take a biopsy to distinguish whether it is eczema or psoriasis; it is confirmed as psoriasis. I did my LFT and having no problem, sonography of my stomach was also conducted, and having no problem.. Now the doctor prescribed Oncortex 7.5 (once in a week for 3 weeks) and Tablet Folic acid 5 mg twice in a week. When I checked Oncortex in the web, i happened to see its side effects. So slightly confused whether to take or not. I need your advice. My dr also said to consult with him after 3 weeks. Hope nothing will happened to me harmful. I have blood pressure and cholesterol, taking medicines for them regularly. Moreover, I am taking tablets for once in a month for Vit B12 deficiency.
Wed, 21 Nov 2018
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication
Dermatologist 's  Response
Hi,

I can understand your concern for methotrexate (Oncotrex) used for psoriasis. At present your liver condition is good. So, not to worry about the side effects of methotrexate. And, the dose is very low. Total 15 mg in a week... 5 mg in divided dose at 12 hours in two days. Five days are blank... during those days, you may take folic acid.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Ilyas Patel,
Dermatologist

I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

HI,I am an IBS patient and has tried so many things. Although it s not very severe in my case but it s coming back frequently. I have been advised with Enterogermina along with other medicines. I would like to know is it good for an IBS patient and if than in which time should i take the Enterogermina before or after the meal.Thanks in advance for the answer.

doctor1 MD

dear doctor... i hav been gtting treatement for right ovarian cyst for more than 3 months and during last month i had a scan and was told that everything is normal now and i was put on siphene and folvite tablet since i wanted to try for a baby. is it safe to take the medicine or shall i jst try for a baby with med? pls answer

doctor1 MD

I have been taking lithium and seroquel, 400mg daily each.. Is it safe to take tramadol, which was earlier prescribed for migranes..?

Recent questions on  Vitamin b12 deficiency

doctor1 MD

sudden on set of numbness, no pain on both sides; seems to have settled from bottom of feet through chest, then some parts of arm; fingertips. Blood work shows slightly elevated white blood count; no b12 deficiency, iron slightly low, but not very low. MRI norma.

doctor1 MD

I am 21 yrs old, overall pretty healthy. 5 2, 105 lbs. I learned I have heart palpitations and a rapid heart beat a little over a year ago. In the past 3 months my blood pressure has gone up along with my heart rate. For the most part, we got my blood pressure under control but my heart rate is slowly increasing. Sitting it s normally around 100-110. Walking around home it can get up to about 140. Sometimes I feel like my heart is beating very hard and fast. It is very uncomfortable at times. It makes me very tired. I have learned I have a B12 deficiency about a month ago and the B12 vitamins aren t helping. Could my B12 deficiency be causing my heart to do this? Or could there be something else causing this? I have had a stress test, and an echo with a bubble study and everything came back fine. Please help!

doctor1 MD

I have a low WBC. I have B12 anemia and iron deficiency anemia 10 years post gastric bypass. I also have scattered petechiae on my upper body, joint aches and pains and fatigue. I take B12 injections now every 2 weeks and had an iron infusion 6 weeks ago. I still don t feel well. Any thoughts?

doctor1 MD

Hello Dr, Iam a 53-year old woman. My skin is comparatively very dry. Since my teenage I am having some itching and irritation at different parts of my feet and elbows and on right knee. I approached many skin specialists, and tried many ointments. They all give temporary cure. A few weeks back, I consulted with a skin specialist and he recommended to take a biopsy to distinguish whether it is eczema or psoriasis; it is confirmed as psoriasis. I did my LFT and having no problem, sonography of my stomach was also conducted, and having no problem.. Now the doctor prescribed Oncortex 7.5 (once in a week for 3 weeks) and Tablet Folic acid 5 mg twice in a week. When I checked Oncortex in the web, i happened to see its side effects. So slightly confused whether to take or not. I need your advice. My dr also said to consult with him after 3 weeks. Hope nothing will happened to me harmful. I have blood pressure and cholesterol, taking medicines for them regularly. Moreover, I am taking tablets for once in a month for Vit B12 deficiency.

doctor1 MD

Hi - I have Parkinsons stage 1 or 2. Would peripheral neuropathy be connected with this?

doctor1 MD

What is involved in testing for Alzheimer's?

doctor1 MD

I am a female, 60 years old, who had always before this year been active. I am in pain daily. The pain ranges from moderate to severe at times. The pain is a deep pain in my upper legs, joints, and arms. I also have pain that restricts my back...